Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Homotopy groups of joins and unions


Author: George W. Whitehead
Journal: Trans. Amer. Math. Soc. 83 (1956), 55-69
MSC: Primary 55.0X
DOI: https://doi.org/10.1090/S0002-9947-1956-0080918-0
MathSciNet review: 0080918
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. M. G. Barratt and J. H. C. Whitehead, On the exact couple of a $ CW$-triad, Proc. London Math. Soc. (3) vol. 5 (1955) pp. 330-341. MR 0073180 (17:396a)
  • [1] A. L. Blakers, Some relations between homology and homotopy groups, Ann. of Math. vol. 49 (1948) pp. 428-461. MR 0024132 (9:457b)
  • [2] A. L. Blakers and W. S. Massey, Products in homotopy theory, Ann. of Math. vol. 58 (1953) pp. 295-324. MR 0060820 (15:731f)
  • [3] -, The homotopy groups of a triad II, Ann. of Math. vol. 55 (1952) pp. 192-201. MR 0044836 (13:485f)
  • [4] H. Cartan, Algèbres d'Eilenberg-MacLane et homotopie, Paris, 1955.
  • [5] S. Eilenberg, Cohomology and continuous mappings, Ann. of Math. vol. 41 (1940) pp. 231-251. MR 0001351 (1:222b)
  • [6] -, Continuous mappings of infinite polyhedra, Ann. of Math. vol. 42 (1941) pp. 459-468. MR 0005350 (3:141h)
  • [7] S. Eilenberg and S. MacLane, Relations between homology and homotopy groups of spaces, Ann. of Math. vol. 46 (1945) pp. 480-509. MR 0013312 (7:137g)
  • [8] -, On the groups $ H(\pi ,\;n)$, I, Ann. of Math. vol. 58 (1953) pp. 55-106. MR 0056295 (15:54b)
  • [9] S. Eilenberg and N. E. Steenrod, Foundations of algebraic topology, Princeton University Press, 1952. MR 0050886 (14:398b)
  • [10] P. J. Hilton, On the homotopy groups of unions of spaces, Comment. Math. Helv. vol. 29 (1955) pp. 59-92. MR 0069492 (16:1043d)
  • [11] W. S. Massey, Homotopy groups of triads, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, Providence, American Mathematical Society, 1952, vol. 2, pp. 371-382. MR 0044835 (13:485e)
  • [12] -, Exact couples in algebraic topology, Ann. of Math. vol. 56 (1952) pp. 363-396 and vol. 57 (1953) pp. 248-286.
  • [13] J. W. Milnor, Construction of universal bundles. II, Ann. of Math. vol. 63 (1956) pp. 430-436. MR 0077932 (17:1120a)
  • [14] J. C. Moore, Some applications of homology theory to homotopy problems, Ann. of Math. vol. 58 (1953) pp. 325-350. MR 0059549 (15:549a)
  • [15] -, On homotopy groups of spaces with a single non-vanishing homotopy group, Ann. of Math. vol. 59 (1954) pp. 549-557. MR 0061382 (15:817b)
  • [16] F. Peterson, Generalized cohomology groups, Amer. J. Math. vol. 78 (1956) pp. 259-281. MR 0084136 (18:815b)
  • [17] G. W. Whitehead, A generalization of the Hopf invariant, Ann. of Math. vol. 51 (1950) pp. 192-237. MR 0041435 (12:847b)
  • [18] J. H. C. Whitehead, Note on a theorem due to Borsuk, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 1125-1132. MR 0029503 (10:617c)
  • [19] -, Combinatorial homotopy I, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 213-245. MR 0030759 (11:48b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.0X

Retrieve articles in all journals with MSC: 55.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1956-0080918-0
Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society